A Caltech Library Service

Vorticity model of flow driven by purely poloidal currents

Bellan, P. M. (1992) Vorticity model of flow driven by purely poloidal currents. Physical Review Letters, 69 (24). pp. 3515-3518. ISSN 0031-9007.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


The axisymmetric, incompressible, viscoresistive magnetohydrodynamic equations for purely poloidal currents I(r,z) are transformed into three coupled scalar partial differential equations. These show that finite ∂I/∂z acts as a volumetric source of fluid "vorticity" which drives strong poloidal flows (jets).

Item Type:Article
Related URLs:
URLURL TypeDescription
Bellan, P. M.0000-0002-0886-8782
Additional Information:© 1992 The American Physical Society. Received 15 June 1992. Supported by NSF Grant No. ECS-8814184.
Funding AgencyGrant Number
Issue or Number:24
Record Number:CaltechAUTHORS:BELprl92
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:9324
Deposited By: Archive Administrator
Deposited On:13 Dec 2007
Last Modified:02 Oct 2019 23:59

Repository Staff Only: item control page